Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 13, 2016, 2:54 PM PDT for Elko County, Eureka County, Lander County, Nevada. It took effect at Apr 14, 2016, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:54 PM PDT (21:54 UTC)
- In effect from
- Apr 14, 2016, 11:00 AM PDT
- Expired
- Apr 14, 2016, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 65 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS75 KLKN 132154 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT WED APR 13 2016 NVZ031-036-038-141200- /O.NEW.KLKN.WI.Y.0012.160414T1800Z-160415T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK... CARLIN 254 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING...LATE MORNING THROUGH MID-EVENING. * IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY CROSSWINDS...ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-141200- /O.NEW.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 254 PM PDT WED APR 13 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS...NORTH 30 TO 40 MPH GUSTING TO AROUND 65 MPH. * TIMING...LATE MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LW
3 follow-up statements
094 WWUS75 KLKN 140956 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 256 AM PDT THU APR 14 2016 NVZ031-036-038-150400- /O.CON.KLKN.WI.Y.0012.160414T1800Z-160415T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK... CARLIN 256 AM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST TO WEST 15 TO 30 MPH GUSTING TO 50 MPH. * TIMING...LATE MORNING THROUGH MID-EVENING. * IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY CROSSWINDS... ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-150400- /O.CON.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 256 AM PDT THU APR 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH. * TIMING...LATE MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
940 WWUS75 KLKN 142200 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT THU APR 14 2016 NVZ040-041-151200- /O.UPG.KLKN.HW.A.0001.160415T1800Z-160416T0600Z/ /O.NEW.KLKN.HW.W.0001.160415T1500Z-160416T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 300 PM PDT THU APR 14 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT FRIDAY. * WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH. * TIMING...EARLY MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ035-037-151200- /O.NEW.KLKN.WI.Y.0013.160415T1800Z-160416T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 300 PM PDT THU APR 14 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...LATE MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ALONG HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-036-038-150400- /O.CON.KLKN.WI.Y.0012.000000T0000Z-160415T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK... CARLIN 300 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST TO WEST 15 TO 30 MPH GUSTING TO 50 MPH. * TIMING...LATE MORNING THROUGH MID-EVENING. * IMPACTS...MOTORISTS SHOULD BE AWARE OF GUSTY CROSSWINDS... ESPECIALLY WHEN OPERATING HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
937 WWUS75 KLKN 150343 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 843 PM PDT THU APR 14 2016 NVZ031-036-038-150445- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-160415T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK... CARLIN 843 PM PDT THU APR 14 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECREASED WELL BELOW ADVISORY CRITERIA. $$ NVZ040-041-152145- /O.CON.KLKN.HW.W.0001.160415T1500Z-160416T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 843 PM PDT THU APR 14 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM PDT FRIDAY... * WINDS...NORTH 25 TO 40 MPH GUSTING TO AROUND 65 MPH. * TIMING...EARLY MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS NEED TO USE CAUTION AND RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ035-037-152145- /O.CON.KLKN.WI.Y.0013.160415T1800Z-160416T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 843 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... * WINDS...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...LATE MORNING THROUGH LATE EVENING. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ALONG HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:36 PM PDT, 18 minutes earlier.
Area forecast discussion, Apr 13, 2:36 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT WED APR 13 2016 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL POP UP EACH AFTERNOON FOR THE NEXT FEW DAYS. MEANWHILE COLDER AIR WILL INFILTRATE THE REGION AND WINDS WILL BE INCREASING. RAIN WILL BE CHANGING OVER TO SNOW THURSDAY WITH A COUPLE INCHES OF VALLEY ACCUMULATION POSSIBLE BY FRIDAY. WINDS WILL BE STRONGEST ACROSS NYE COUNTY. && .SHORT TERM...TONIGHT THROUGH SATURDAY. THUNDERSTORMS BEGAN BLOSSOMING ABOUT 1 PM THIS AFTERNOON ESSENTIALLY IN LINE WITH THE FORECAST...BACK AS FAR WEST AS THE BOUNDARY BETWEEN NORTHEAST AND NORTHWEST NYE COUNTY...AS WELL AS EAST OF THE RUBY MOUNTAINS IN ELKO COUNTY. THE MODELS SEEM TO BE DOING PRETTY WELL WITH THE OUTGOING SYSTEM AND THE INCOMING COLDER AIR. LOW PRESSURE NOW SPINNING ABOUT 500 MILES OFF THE WASHINGTON COAST WILL BRING A BLAST OF COLD AIR AND SNOW TO THE GREAT BASIN. TONIGHT. THE UPPER LOW OFF THE PACIFIC COAST WILL MOVE INTO THE WASHINGTON STATE COASTAL REGION AND BEGIN TO AFFECT THE CURRENT AIR MASS OVER NEVADA. THUNDERSTORMS WILL DIE OFF ACROSS EASTERN NEVADA THIS EVENING HOWEVER PRIMARILY ISOLATED SHOWERS WILL PERSIST THROUGH THE NIGHT. THURSDAY THROUGH THURSDAY EVENING. LOW PRESSURE WILL QUICKLY MOVE FROM WASHINGTON STATE TO RE-CENTER OVER NORTHERN NEVADA. THERE MAY BE SOME THUNDERSTORM ACTIVITY AROUND ELY AND EASTWARD IN WHITE PINE COUNTY IN THE AFTERNOON AND THERE WILL ALSO BE SOME INSTABILITY ALONG THE NORTHERN NEVADA BORDER WITH IDAHO AND OREGON DUE TO THE RAPID INTRUSION OF COLDER AIR AND THE CLASH OF AIR MASSES. A WIND ADVISORY IS IN EFFECT FOR ELKO COUNTY WEST OF THE RUBY MOUNTAINS AS WELL AS NORTHERN LANDER AND NORTHERN EUREKA COUNTIES. SNOW LEVELS WILL BE FALLING TO THE VALLEY FLOORS ACROSS MUCH OF THE GREAT BASIN DURING THE DAY OR EARLY EVENING HOWEVER ROADWAYS WILL BE RELATIVELY WARM AND SHOULD NOT POSE A PROBLEM FOR MOTORISTS. THURSDAY MIDNIGHT THROUGH FRIDAY NIGHT. THERE MAY BE A COUPLE INCHES OF VALLEY SNOW ACCUMULATION TO DEAL WITH HOWEVER WINDS ACROSS NORTHERN NYE COUNTY FRIDAY AFTERNOON THROUGH FRIDAY EVENING ARE THE PRIMARY CONCERN RIGHT NOW. IN A POST-FRONTAL WIND FIELD AND A VERY TIGHT PRESSURE GRADIENT...WINDS AT TONOPAH AND SIMILARLY POSITIONED VALLEYS AS WELL AS OVERPASSES MAY SEE WIND GUSTS IN THE 50S TO POSSIBLY AROUND 65 MPH. A HIGH WIND WARNING IS IN EFFECT. SATURDAY. LOW PRESSURE WILL MOVE EAST TO THE 4-CORNERS AREA OF THE COUNTRY. WINDS WILL DIE DOWN AND A DRY PERIOD WILL ENSUE AS RIDGING REGROUPS OUT OVER THE EASTERN PACIFIC. LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. LOW PRESSURE APPEARS MORE LIKELY TO REMAIN NEAR THE FOUR CORNERS REGION FOR THE REMAINDER OF THIS WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN EFFECT FOR EASTERN NEVADA WILL BE CONTINUED MODERATE NORTH TO NORTHEAST FLOW SUNDAY ...DIMINISHING TO A LIGHTER EAST TO SOUTHEAST FLOW BY MONDAY. INCREASED CLOUD COVER MAY ALSO WRAP AROUND THE LOW AND INTO EXTREME EASTERN NEVADA AT TIMES SUNDAY-MONDAY, ALTHOUGH THE POTENTIAL FOR SHOWERS IS SLIM. A GRADUAL WARMING TREND IS EXPECTED EACH DAY, WITH HIGHS PUSHING ABOVE 70 DEGREES IN VALLEYS OF HUMBOLDT AND NORTHWEST NYE COUNTIES...AND IN THE 60S FOR THE CENTRAL-EASTERN NV VALLEYS. FOR NEXT TUESDAY-WEDNESDAY...LATEST GUIDANCE FAVORS THE NEXT TROUGH TO TRACK NEAR THE PACIFIC NORTHWEST COAST, WITH RIDGE AXIS MOVING ACROSS THE GREAT BASIN. THIS WOULD KEEP GENERALLY DRY CONDITIONS ACROSS THE REGION WITH SOUTH TO SOUTHWEST FLOW LEADING TO FURTHER WARMING...WITH HIGHS IN MOST VALLEYS PUSHING INTO THE 70S BOTH DAYS. AREAS OF CIRRUS WILL INCREASE TOWARD MIDWEEK AS THE RIDGE AXIS PUSHES EAST TOWARD THE ROCKIES. && .AVIATION...BEST CHANCE FOR SHOWERS AND BRIEF THUNDERSTORMS WILL CONTINUE INTO THIS EVENING ACROSS NORTHEAST NV SOUTH AND EAST OF ELKO...EXTENDING SOUTH TO NEAR US-50 AND US-6 INCLUDING KELY. ELSEWHERE...SOME INCREASE IN S-SW WINDS IS EXPECTED MAINLY OVER HUMBOLDT AND WESTERN ELKO COUNTY...WITH GUSTS NEAR 25-30 KT AT KWMC. FOR THURSDAY...WEST WINDS WILL INCREASE FURTHER ACROSS THE REGION WITH THE STRONGEST WIND POTENTIAL OVER NORTHERN LANDER-EUREKA COUNTIES AND MUCH OF ELKO COUNTY WEST OF THE RUBY MTS...WHERE GUSTS AROUND 40 KT ARE POSSIBLE. SHOWERS WILL ALSO INCREASE MAINLY NORTH OF I-80 THURSDAY AFTERNOON...THEN SPREAD SOUTH THURSDAY NIGHT WITH SNOW LEVELS DROPPING BELOW 5000 FT. SHORT PERIODS OF MVFR CIGS/VSBY ARE POSSIBLE THURSDAY NIGHT AT KWMC-KEKO-KELY. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY. && 92/87/87
Hazardous weather outlook, Apr 13, 2:54 AM PDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 254 AM PDT WED APR 13 2016 NVZ030-031-033>041-140000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 254 AM PDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEASTERN AND EAST-CENTRAL NEVADA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COOLER WITH BREEZY CONDITIONS ON THURSDAY AS A COLD FRONT MOVES NORTHWEST TO SOUTHEAST ACROSS THE REGION. RAIN CHANGES TO SNOW THURSDAY EVENING IN MOST VALLEY LOCATIONS. VALLEY SNOW AMOUNTS ARE EXPECTED TO BE LESS THAN AN INCH. INCREASING WINDS AGAIN ON FRIDAY...WITH STRONGEST WINDS EXPECTED ACROSS CENTRAL AND FAR EASTERN PORTIONS OF NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:16 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Apr 13, 2:54 PM PDT | High Wind Watch | LKN | Nye | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.